Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Abdominal pain like cramps after orgasms
    avatar
    An_250053 posted:
    Hello.
    First things first.
    I had an abortion(which I regret) over 3 weeks ago. I bled a little bit then was done. Whenever I had an orgasm, external stimulation only and by myself, I'd get pretty bad cramps. I had read that orgams help because the contractions help your body to remove any left over clots or tissue leftover from the surgery.
    However.
    Now it's been three weeks. Yesterday I had an orgasm and it had some strong but short lived painful cramps. I did go to my 2 week checkup and came out fine, but I don't have another check up for another 3 weeks and I'm a bit worried.
    Help?
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear An: It is reassuring that, at your two week check up, that your uterus was not tender (ie no sign of infection), and normal size and firmness (back to pre-pregnant norm). This is good news.

    Actually a number of women have written us about having pain with orgasm (both with intercourse and masturbation). After reviewing the medical literature it seems that the most generally accepted explanation is muscular spasms of: uterus, pelvic floor muscles, neck of the bladder--or a combination there of. It's not clear to me if this cramping with orgasm was happening prior to the abortion--or just starting since the procedure. I am assuming that this is a new symptom---hope I am tracking you correctly.

    IF this is the case, and you have no further signs of infection, then my best GUESS would be some residual uterine irritability. Multiple literature searches at the National Library of Medicine site did not yield any studies or case reports of pain with orgasm after a therapeutic abortion. If this symptom persists either call the GYN and/or be sure to keep your 6 week follow up visit so that other causes can be ruled out. Hopefully it will resolve as abruptly as it onset.

    Yours,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.